Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 27, 2004, 5:41 PM MDT for Blaine County, Lincoln County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 5:41 PM MDT (23:41 UTC)
- Expired
- May 27, 2004, 6:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Lincoln County, ID
The radar
The Boise radar (KCBX), 143 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 272341
SVRPIH
IDC013-063-280030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
540 PM MDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BLAINE COUNTY IN IDAHO
THIS INCLUDES THE CITY OF MAGIC CITY
WESTERN LINCOLN COUNTY IN IDAHO
THIS INCLUDES THE CITY OF SHOSHONE
* UNTIL 630 PM MDT
* AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 26 MILES WEST OF MAGIC CITY TO 16 MILES WEST OF SHOSHONE TO 34
MILES SOUTHWEST OF SHOSHONE...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF HILL CITY TO 16 MILES WEST OF SHOSHONE TO 14
MILES NORTHWEST OF CEDAR...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHFIELD...OWINZA AND GANNETT.
LAT...LON 4329 11502 4292 11482 4253 11505 4262 11420
4302 11396 4339 11415
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:50 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 27, 2:50 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT THU MAY 27 2004 .DISCUSSION...MAJOR UPPER TROF MOVING INTO THE PAC NW THIS AFTN. JET CORE ROUNDING THE BOTTOM OF THE TROF AND MOVING INTO SW ID. THE COMBINATION OF JET DYNAMICS AND A MARGINALLY UNSTABLE AIRMASS IS RESULTING IN WIDESPREAD CONVECTION MOVING INTO WRN ID...AND SCT CONVECTION OVER ERN ID. THE TROF IS EXPECTED TO AMPLIFY OVERNIGHT WITH THE JET BECOMING MORE SRLY. THE MAIN WAVE OF CONVECTION SHOULD REACH ERN ID AROUND SUNSET. THE 18Z ETA RUN NOW PROJECTS THE MOST UNSTABLE AIR INTO ERN ID AFTER DARK. THIS SHOULD INHIBIT THE THREAT OF SEVERE TSTMS SOMEWHAT...BUT THE OVERALL STRENGTH OF THE SYSTEM WILL REQUIRE THAT THE EVENING TSTMS BE MONITORED CAREFULLY. THE AIRMASS REMAINS MARGINALLY UNSTABLE THRU THE NIGHT...SO WILL CARRY MENTION OF TSTMS THRU FRI. COLD FRONTAL PASSAGE EARLY ON FRIDAY WILL RESULT IN SFC WINDS PICKING UP IN ITS WAKE. POST FRONTAL PRES GRADIENT REMAINS STRONG INTO SAT AFTN...SO LOOKS LIKE AN EXTENDED PERIOD OF GUSTY CONDITIONS. THE UPPER TROF LINGERS INTO SAT AND WILL RESULT IN SCTD SHOWERS GRADUALLY DIMINISHING SAT AFTN. BY SUN...THE TROF WS WILL EAST OF ID. STRONG NW FLOW OVER THE AREA AND COLD UPPER TEMPS MAY STILL SET OFF A FEW SHOWERS SAT NITE AND SUN MAINLY IN THE CENTRAL MTMS AND ERN HIGHLANDS. BROAD RIDGING BEGINS TO MOVE INTO THE PAC NW ON MONDAY WITH WARMIER TEMPS AND DRY CONDITIONS. THIS PATTERN SHOULD PERSIST THRU THE END OF THE FCST PERIOD. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, May 27, 4:00 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT THU MAY 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STORM PREDICTION CENTER ADVERTISING SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST IDAHO THIS AFTERNOON/EVENING AND PLACEMENT APPEARS APPROPRIATE WITH BEST SHEAR/INSTABILITY OVER ERN OREGON/SW IDAHO. DAY/EVENING SHIFT WILL WANT TO MONITOR DEVELOPMENT AS MESO-ETA INDICATING SOME ELEVATED CAPE VALUES EXTENDING AS FAR EAST AS THE MAGIC VALLEY 00-03Z THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPPER TROUGH GRADUALLY MOVES INLAND FRIDAY AS UPPER JET ALIGNS OVER SE IDAHO. JET SUPPORT AND PROXIMITY OF FRONT PLACES BEST PRECIPITATION POTENTIAL OVER SOUTHEAST PORTION OF FORECAST AREA WITH SEVERE POTENTIAL PROBABLY POSITIONED FURTHER SOUTH OVER NRN UTAH. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.